Alert archive / Illinois / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 7, NWS Lincoln, IL

April 10, 20134 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 10, 2013, 8:58 PM CDT for 4 counties in Illinois. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2013, 8:58 PM CDT (01:58 UTC)
Expired
Apr 10, 2013, 10:00 PM CDT
In force
62 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Christian County, IL, Macon County, IL, Moultrie County, IL, Shelby County, IL

The radar

The Lincoln radar (KILX), 64 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 6:52 PM CDTSevere Thunderstorm WatchSPC7 hr
Apr 10, 8:28 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2013-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2013-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

456 
WUUS53 KILX 110158
SVRILX
ILC021-115-139-173-110300-
/O.NEW.KILX.SV.W.0007.130411T0158Z-130411T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
858 PM CDT WED APR 10 2013

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHRISTIAN COUNTY IN CENTRAL ILLINOIS...
  SOUTHERN MACON COUNTY IN CENTRAL ILLINOIS...
  MOULTRIE COUNTY IN CENTRAL ILLINOIS...
  SHELBY COUNTY IN CENTRAL ILLINOIS...

* UNTIL 1000 PM CDT

* AT 855 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM WHITE OAK TO 5 MILES SOUTH OF MORRISONVILLE TO
  TAYLOR SPRINGS...AND MOVING NORTHEAST AT 60 MPH.

  HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  TAYLORVILLE...SHELBYVILLE...SULLIVAN...KINCAID...EDINBURG...
  STONINGTON...MOUNT AUBURN...BLUE MOUND...PANA...ASSUMPTION...
  MOWEAQUA...LAKEWOOD...TOWER HILL...MACON...WESTERVELT...MOUNT
  ZION...LONG CREEK...FINDLAY...DALTON CITY AND WINDSOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR CHRISTIAN AND SHELBY COUNTIES.
TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3922 8915 3935 8915 3935 8953 3963 8954
      3964 8948 3968 8948 3968 8943 3975 8941
      3974 8939 3977 8935 3976 8933 3982 8921
      3981 8875 3979 8874 3980 8848 3943 8847
      3921 8900
TIME...MOT...LOC 0157Z 227DEG 51KT 3948 8951 3937 8943
          3912 8947

HAIL...0.75IN
WIND...70MPH

$$

GOETSCH
4 follow-up statements
600 
WWUS53 KILX 110216
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
916 PM CDT WED APR 10 2013

ILC021-115-139-173-110300-
/O.CON.KILX.SV.W.0007.000000T0000Z-130411T0300Z/
MACON IL-MOULTRIE IL-SHELBY IL-CHRISTIAN IL-
916 PM CDT WED APR 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHRISTIAN...
SHELBY...MOULTRIE AND SOUTHERN MACON COUNTIES UNTIL 1000 PM CDT...

AT 913 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM EDINBURG TO TAYLORVILLE TO 6 MILES SOUTHEAST OF
WITT...AND MOVING NORTHEAST AT 60 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...SULLIVAN...STONINGTON...MOUNT AUBURN...BLUE MOUND...
PANA...ASSUMPTION...MOWEAQUA...MACON...LAKEWOOD...TOWER HILL...MOUNT
ZION...LONG CREEK...WESTERVELT...DALTON CITY...FINDLAY...BETHANY...
WINDSOR...LOVINGTON AND ALLENVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR CHRISTIAN AND SHELBY COUNTIES. 
TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3922 8915 3935 8915 3935 8953 3963 8954
      3964 8948 3968 8948 3968 8943 3975 8941
      3974 8939 3977 8935 3976 8933 3982 8921
      3981 8875 3979 8874 3980 8848 3943 8847
      3921 8900
TIME...MOT...LOC 0215Z 227DEG 51KT 3971 8931 3954 8919
          3921 8925

HAIL...0.75IN
WIND...70MPH

$$

GOETSCH
201 
WWUS53 KILX 110233
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
933 PM CDT WED APR 10 2013

ILC021-115-139-173-110300-
/O.CON.KILX.SV.W.0007.000000T0000Z-130411T0300Z/
MACON IL-MOULTRIE IL-SHELBY IL-CHRISTIAN IL-
933 PM CDT WED APR 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CHRISTIAN...SHELBY...MOULTRIE AND SOUTHERN MACON COUNTIES UNTIL 1000
PM CDT...

AT 927 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM NIANTIC TO ASSUMPTION TO 7 MILES NORTHEAST OF
RAMSEY...AND MOVING NORTHEAST AT 55 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...SULLIVAN...TOWER HILL...LAKEWOOD...WESTERVELT...MOUNT
ZION...LONG CREEK...DALTON CITY...FINDLAY...BETHANY...WINDSOR...
LOVINGTON...ALLENVILLE...ELWIN...HERVEY CITY...CLARKSBURG...LAKE
CITY...EAGLE CREEK STATE PARK...WOLF CREEK STATE PARK AND KIRKSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR CHRISTIAN AND SHELBY COUNTIES.
TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3922 8913 3956 8914 3978 8927 3982 8921
      3981 8875 3979 8875 3979 8874 3979 8848
      3943 8848 3921 8900
TIME...MOT...LOC 0232Z 230DEG 47KT 3987 8907 3960 8896
          3927 8898

HAIL...0.75IN
WIND...70MPH

$$

GOETSCH
902 
WWUS53 KILX 110248
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
948 PM CDT WED APR 10 2013

ILC021-110257-
/O.CAN.KILX.SV.W.0007.000000T0000Z-130411T0300Z/
CHRISTIAN IL-
948 PM CDT WED APR 10 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHRISTIAN COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA.

LAT...LON 3924 8894 3958 8894 3981 8905 3981 8875
      3979 8875 3979 8848 3943 8848
TIME...MOT...LOC 0247Z 230DEG 47KT 3982 8884 3966 8877
          3933 8879

$$

ILC115-139-173-110300-
/O.CON.KILX.SV.W.0007.000000T0000Z-130411T0300Z/
MACON IL-MOULTRIE IL-SHELBY IL-
948 PM CDT WED APR 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHELBY...
MOULTRIE AND SOUTHEASTERN MACON COUNTIES UNTIL 1000 PM CDT...

AT 946 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM LONG CREEK TO BETHANY TO 5 MILES EAST OF
LAKEWOOD...AND MOVING NORTHEAST AT 55 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
SULLIVAN...FINDLAY...BETHANY...LOVINGTON...WINDSOR...ALLENVILLE...
CLARKSBURG...LAKE CITY...EAGLE CREEK STATE PARK...WOLF CREEK STATE
PARK...KIRKSVILLE...CADWELL AND GAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR SHELBY COUNTY. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3924 8894 3958 8894 3981 8905 3981 8875
      3979 8875 3979 8848 3943 8848
TIME...MOT...LOC 0247Z 230DEG 47KT 3982 8884 3966 8877
          3933 8879

HAIL...<.75IN
WIND...70MPH

$$

GOETSCH
395 
WWUS53 KILX 110259
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
959 PM CDT WED APR 10 2013

ILC115-139-173-110308-
/O.EXP.KILX.SV.W.0007.000000T0000Z-130411T0300Z/
MACON IL-MOULTRIE IL-SHELBY IL-
959 PM CDT WED APR 10 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SHELBY...MOULTRIE AND
SOUTHEASTERN MACON COUNTIES WILL EXPIRE AT 1000 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE. A TORNADO
WATCH REMAINS IN EFFECT FOR SHELBY COUNTY...WITH A SEVERE
THUNDERSTORM WATCH FOR MOULTRIE AND MACON COUNTIES.

LAT...LON 3924 8894 3958 8894 3981 8905 3981 8875
      3979 8875 3979 8848 3943 8848
TIME...MOT...LOC 0258Z 230DEG 47KT 3991 8870 3975 8863
          3942 8865

$$

GOETSCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 6:53 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Apr 10, 6:53 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
653 PM CDT WED APR 10 2013

.DISCUSSION...
ISSUED 316 PM CDT WED APR 10 2013

ACTIVE WEATHER ONGOING WITH STRONG STORMS IN EXTREME EASTERN IL
AND THUNDERSTORMS IN WEST CENTRAL IL. THE BIGGEST QUESTION FOR
THIS EVENING AND TONIGHT WILL BE THE MOVEMENT OF LOW PRESSURE WEST
OF STL AND THE ASSOCIATED BOUNDARY THAT MOVED THROUGH MUCH OF
CENTRAL IL AND PARTS OF EAST CENTRAL IL THIS MORNING.

TEMPERATURES WILL BE ALL OVER THE PLACE THE NEXT SEVEN DAYS AS
COLDER AIR MOVES IN THE NEXT FEW DAYS...FOLLOWED BY A WARM UP
LATER IN THE WEEK AND THEN A POTENTIAL COOL DOWN AGAIN BY MIDWEEK.
ANOTHER UPPER LEVEL SYSTEM AND ASSOCIATED LOW AND COLD
FRONT...SIMILAR TO THE ONE WE ARE EXPERIENCING TONIGHT-FRIDAY...
IS EXPECTED FROM ABOUT TUESDAY THROUGH MIDWEEK.

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT

THERE IS QUITE A BIT OF UNCERTAINTY AS TO THE TRACK OF THE
AFOREMENTIONED SURFACE LOW TONIGHT...WHICH WILL MAKE A HUGE
DIFFERENCE IN TEMPERATURES AND POTENTIAL FOR STRONG/SVR STORMS. AT
THIS POINT IT LOOKS LIKE THE NAM AND LOCAL WRF HAVE THE PREFERRED
SOLUTION WITH THE FRONT CREEPING A LITTLE BIT TO THE NORTH AND THE
LOW TRACKING REAL CLOSE TO SPI AFTER MIDNIGHT AND JUST NORTH OF
CMI-DNV BY DAYBREAK. THIS WOULD KEEP THE BIGGEST THREAT FOR
STRONG/SVR STORMS ROUGHLY ALONG AND EAST OF I-55.

THURSDAY MORNING THE COLD FRONT IS EXPECTED TO BE NEAR THE INDIANA
BORDER...SO WILL KEEP THE MENTION OF T-STORMS GOING IN THE MORNING
IN EASTERN IL...WITH A CHANCE FOR SHOWERS IN WEST CENTRAL IL AND
EAST OF A PIA-DEC-EFFINGHAM LINE THROUGH EARLY EVENING IN THE LOW
LEVEL CYCLONIC FLOW AND SHORTWAVE LIFTING THROUGH THE UPPER
MIDWEST.

CYCLONIC FLOW IS EXPECTED TO REMAIN OVER MUCH OF THE AREA UNTIL
EARLY SATURDAY KEEPING CLOUDS AND COOL TEMPERATURES OVER CENTRAL
AND EASTERN IL. COULD SEE A FEW LIGHT SHOWERS NORTH OF A GBG-PIA-
BMI LINE FRIDAY...OTHERWISE THE REST OF THE FORECAST AREA WILL BE DRY.

LONG TERM...SATURDAY THROUGH WEDNESDAY

HIGH PRESSURE ON SATURDAY WILL GIVE US A BRIEF BREAK IN THE
RAINFALL. HOWEVER...INCREASING WARM ADVECTION IN THE LOW AND MID
LEVELS AND A ZONAL UPPER LEVEL FLOW WILL BRING A RETURN TO SHOWERS
SATURDAY NIGHT...WITH A FEW THUNDERSTORMS POSSIBLE TOWARD SUNDAY
MORNING.

BY EARLY NEXT WEEK OUR UPPER LEVEL PATTERN WILL BACK TO A
SOUTHWEST FLOW AS ANOTHER UPPER LEVEL LOW IS EXPECTED TO DIG INTO
THE SOUTHWESTERN STATES. THE GFS AND EUROPEAN ARE ACTUALLY FAIRLY
SIMILAR IN DEPICTING THIS SCENARIO...ALTHOUGH THE EURO IS A BIT
MORE AMPLIFIED.

THE BIG QUESTION FOR MONDAY THROUGH WEDNESDAY IS WHERE WILL A
NEARLY STATIONARY FRONT SET UP. BOTH THE GFS AND EUROPEAN INDICATE
THAT THE FRONT WILL SETTLE INTO CENTRAL IL MONDAY MORNING AND
REMAIN OVER THE AREA UNTIL AT LEAST TUESDAY. THE GFS IS QUICKER
BRINGING OUT AN AREA OF LOW PRESSURE LATER TUESDAY...WHILE THE
EURO HOLDS OFF UNTIL WEDNESDAY. THE BOTTOM LINE FOR NOW IS THAT
DUE TO THE FRONT IN THE VICINITY WILL NEED TO KEEP AN EXTENDED
PERIOD OF CHANCE POPS IN THE FORECAST FOR MONDAY THROUGH WEDNESDAY.

&&

.AVIATION...
ISSUED 652 PM CDT WED APR 10 2013

COMPLEX TAF FORECAST THIS EVENING FOR THE NEXT 12 HOURS WITH
PERIODS OF SHOWERS AND T-STORMS ANTICIPATED IN ASSOCIATION WITH A
LOW IN EAST CENTRAL MO AND A WEST-EAST FRONT EXTENDING ENE NEAR THE I-70
CORRIDOR. NEARLY ALL OF THE TAF SITES HAVE ONGOING T-STORMS WITH A
LINE/SEGMENTS OF STRONG STORMS APPROACHING CENTRAL IL FROM THE MS
RIVER VALLEY AND ANOTHER AREA IN EASTERN MO JUST AHEAD OF A COLD
FRONT THE NEXT FEW HOURS.

CEILINGS ARE EXPECTED TO BE IN THE LOW IFR CATEGORY MUCH OF THE
NIGHT DUE TO THE PROXIMITY OF THE LOW TRACK AND WEST-EAST FRONTAL
BOUNDARY...ALONG WITH T-STORMS IN THE VICINITY ACROSS CENTRAL IL
UNTIL JUST BEFORE DAYBREAK.

THE COLD FRONT WITH THE LOW IS EXPECTED TO REACH THE IL/IN BORDER
AROUND DAYBREAK...ALLOWING THE CEILINGS TO IMPROVE TOWARD MVFR
CIGS THURSDAY MORNING. COULD SEE A FEW SHOWERS FROM PIA-BMI IN THE
LOW LEVEL CYCLONIC FLOW FROM MID-AFTERNOON UNTIL THE END OF THE
TAF PERIOD.

MILLER
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 10, 3:44 PM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
344 PM CDT WED APR 10 2013

ILZ027>031-036>038-040>043-047>053-111100-
CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-
MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-
TAZEWELL-WOODFORD-
344 PM CDT WED APR 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

OCCASIONAL THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE
EVENING HOURS AS A SLOW MOVING COLD FRONT EDGES ACROSS THE STATE.
THE STORMS ALONG THE FRONT HAVE THE POTENTIAL TO BE SEVERE...WITH
DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS.

THE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL.
RAINFALL TOTALS THROUGH TONIGHT WILL APPROACH 2 INCHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FRONTAL BOUNDARY IS EXPECTED TO STALL ACROSS THE AREA EARLY NEXT
WEEK. DISTURBANCES MOVING ALONG THE BOUNDARY WILL PRODUCE A RISK
OF THUNDERSTORMS FROM SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED...PRIMARILY BETWEEN 6 PM AND 9
PM TONIGHT.

ILZ044>046-054>057-061>063-111100-
CHAMPAIGN-CLARK-COLES-CUMBERLAND-DOUGLAS-EDGAR-MOULTRIE-PIATT-
SHELBY-VERMILION-
344 PM CDT WED APR 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

MORE WIDESPREAD THUNDERSTORM DEVELOPMENT IS EXPECTED THIS EVENING
AS A STRONG COLD FRONT APPROACHES AND MOVES THROUGH THE AREA. THE
STORMS ALONG THE FRONT HAVE THE POTENTIAL TO BE SEVERE...WITH
DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. AN ISOLATED
TORNADO CAN NOT BE RULED OUT.

THE STORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAINFALL.
RAINFALL TOTALS THROUGH TONIGHT WILL APPROACH 1.5 INCHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FRONTAL BOUNDARY IS EXPECTED TO STALL ACROSS THE AREA EARLY NEXT
WEEK. DISTURBANCES MOVING ALONG THE BOUNDARY WILL PRODUCE A RISK
OF THUNDERSTORMS FROM SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THROUGH THIS EVENING.

ILZ066>068-071>073-111100-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
344 PM CDT WED APR 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...TONIGHT

MORE WIDESPREAD THUNDERSTORM DEVELOPMENT IS EXPECTED THIS EVENING
AS A STRONG COLD FRONT APPROACHES AND MOVES THROUGH THE AREA. THE
STORMS ALONG THE FRONT HAVE THE POTENTIAL TO BE SEVERE...WITH
DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. AN ISOLATED
TORNADO CAN NOT BE RULED OUT.

THE STORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAINFALL.
RAINFALL TOTALS THROUGH TONIGHT WILL APPROACH 1 INCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FRONTAL BOUNDARY IS EXPECTED TO STALL ACROSS THE AREA EARLY NEXT
WEEK. DISTURBANCES MOVING ALONG THE BOUNDARY WILL PRODUCE A RISK
OF THUNDERSTORMS FROM SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH MIDNIGHT.

SMITH

In the hours before

Special weather statement, Apr 10, 5:35 PM CDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
535 PM CDT WED APR 10 2013

ILZ042>044-051>053-102315-
CHRISTIAN-DE WITT-LOGAN-MACON-PIATT-SANGAMON-
535 PM CDT WED APR 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SANGAMON...NORTHERN
CHRISTIAN...NORTHERN MACON...SOUTHEASTERN LOGAN...SOUTHERN DE WITT
AND WESTERN PIATT COUNTIES UNTIL 615 PM CDT...

AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NIANTIC...OR 13 MILES WEST OF DECATUR...
MOVING NORTHEAST AT 40 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 4021 8875 4001 8857 3977 8915 3991 8929
TIME...MOT...LOC 2235Z 235DEG 37KT 3987 8915

GOETSCH
Special weather statement, Apr 10, 5:42 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
542 PM CDT WED APR 10 2013

ILZ054>056-061-062-102345-
COLES-CUMBERLAND-DOUGLAS-MOULTRIE-SHELBY-
542 PM CDT WED APR 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SHELBY...NORTHWESTERN
CUMBERLAND...SOUTHEASTERN MOULTRIE...SOUTHWESTERN DOUGLAS AND WESTERN
COLES COUNTIES UNTIL 645 PM CDT...

AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WINDSOR...OR 11 MILES EAST OF SHELBYVILLE...
MOVING NORTHEAST AT 45 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  ALLENVILLE...
  MATTOON...
  COOKS MILL...
  HUMBOLDT...
  ARCOLA...
  HINDSBORO...

OTHER LOCATIONS AFFECTED INCLUDE...STRASBURG...PARADISE...GAYS...
COLES AND CHESTERVILLE.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3983 8827 3972 8806 3929 8855 3940 8873
TIME...MOT...LOC 2242Z 218DEG 37KT 3943 8856

GOETSCH
Local storm report, Apr 10, 6:05 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
605 PM CDT WED APR 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       5 W ROSSVILLE           40.38N 87.76W
04/10/2013  M3.50 INCH       VERMILION          IL   TRAINED SPOTTER

            1.50 INCHES OF RAIN IN THE LAST HOUR.

&&

DRH
Special weather statement, Apr 10, 6:28 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
628 PM CDT WED APR 10 2013

ILZ045-046-110030-
CHAMPAIGN-VERMILION-
628 PM CDT WED APR 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHAMPAIGN AND NORTHERN
VERMILION COUNTIES UNTIL 730 PM CDT...

AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LAKE OF THE WOODS...OR 9 MILES NORTHWEST OF
CHAMPAIGN...MOVING NORTHEAST AT 45 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  RANTOUL...

OTHER LOCATIONS AFFECTED INCLUDE...DEWEY AND LUDLOW.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4014 8817 4021 8842 4039 8833 4041 8815
      4040 8795 4043 8794 4046 8752
TIME...MOT...LOC 2328Z 220DEG 42KT 4027 8830

KMH
Local storm report, Apr 10, 8:50 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
850 PM CDT WED APR 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     HEAVY RAIN       ASTORIA                 40.23N 90.36W
04/10/2013  M1.79 INCH       FULTON             IL   MESONET

            STORM TOTAL OF 1.79 INCHES. SWOP REPORT.

&&

DRH
Local storm report, Apr 10, 8:53 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
853 PM CDT WED APR 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 PM     HAIL             2 S PANA                39.36N 89.08W
04/10/2013  E0.75 INCH       CHRISTIAN          IL   TRAINED SPOTTER

            LOCATION WAS ON HIGHWAY 51.

0125 PM     FUNNEL CLOUD     5 N SULLIVAN            39.67N 88.61W
04/10/2013                   MOULTRIE           IL   TRAINED SPOTTER

            SPOTTER...LOOKING NORTH...REPORTED FUNNEL CLOUD EXTENDING
            A THIRD OF THE WAY TO THE GROUND FOR A FEW MINUTES...THEN
            DISSIPATED.

0314 PM     HAIL             2 S PARIS               39.59N 87.69W
04/10/2013  M0.88 INCH       EDGAR              IL   TRAINED SPOTTER

0315 PM     HAIL             PARIS                   39.62N 87.69W
04/10/2013  M0.75 INCH       EDGAR              IL   TRAINED SPOTTER

0318 PM     HAIL             PARIS                   39.62N 87.69W
04/10/2013  M1.50 INCH       EDGAR              IL   TRAINED SPOTTER

0323 PM     HAIL             PARIS                   39.62N 87.69W
04/10/2013  M2.00 INCH       EDGAR              IL   FIRE DEPT/RESCUE

0453 PM     HAIL             MAHOMET                 40.19N 88.40W
04/10/2013  M0.75 INCH       CHAMPAIGN          IL   EMERGENCY MNGR

0455 PM     HAIL             DAWSON                  39.85N 89.46W
04/10/2013  M0.75 INCH       SANGAMON           IL   FIRE DEPT/RESCUE

0600 PM     HEAVY RAIN       5 W ROSSVILLE           40.38N 87.76W
04/10/2013  M3.50 INCH       VERMILION          IL   TRAINED SPOTTER

            1.50 INCHES OF RAIN IN THE LAST HOUR.

0844 PM     HEAVY RAIN       ASTORIA                 40.23N 90.36W
04/10/2013  M1.79 INCH       FULTON             IL   MESONET

            STORM TOTAL OF 1.79 INCHES. SWOP REPORT.

&&

OUSLEY

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 8:05 PM CDTFlash Flood WarningILXDeWitt, Macon, Piatt6 hr
Apr 10, 8:12 PM CDTFlash Flood WarningILXFulton, Schuyler6 hr
Apr 10, 8:45 PM CDTFlash Flood WarningILXCass, Mason, Menard, Morgan, Scott6 hr
Apr 10, 10:06 PM CDTSpecial Weather StatementILXMcLean54 min
Apr 10, 10:09 PM CDTSevere Thunderstorm WarningILXDeWitt, McLean, Piatt36 min
Apr 10, 10:23 PM CDTFlash Flood WarningILXPeoria, Tazewell, Woodford6 hr
Apr 10, 10:30 PM CDTSevere Thunderstorm WarningILXClark, Coles, Cumberland, Edgar45 min
Apr 10, 10:37 PM CDTSpecial Weather StatementILXChampaign, Edgar, Vermilion53 min
Apr 10, 10:40 PM CDTSevere Thunderstorm WarningILXChampaign, Douglas, Edgar, Vermilion35 min
Apr 10, 10:54 PM CDTSpecial Weather StatementILXVermilion36 min
Apr 10, 11:03 PM CDTSevere Thunderstorm WarningILXChampaign, Vermilion42 min
Apr 11, 1:01 AM CDTAreal Flood AdvisoryILXSchuyler15 hr
Apr 11, 9:44 AM CDTRiver Flood WarningILXPiatt4 days
Apr 11, 1:15 PM CDTRiver Flood WarningILXCass, Fulton, Mason89 days
Apr 11, 1:15 PM CDTRiver Flood WarningILXBrown, Cass, Morgan, Schuyler93 days

Nearby

Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.